Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 21, 2006, 6:37 PM MST for Maricopa County, Pinal County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 6:37 PM MST (01:37 UTC)
- Expired
- Aug 21, 2006, 6:15 PM MST
- In force
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 16 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 220138
FFWPSR
AZC013-021-220215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
637 PM MST MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITY OF MESA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITY OF APACHE JUNCTION
* UNTIL 715 PM MST
* AT 632 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. UP TO TWO
INCHES OF RAIN IN 45 MINUTES HAS BEEN MEASURED IN THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3337 11176 3338 11156 3350 11152 3351 11161
3349 11173
$$
INIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:45 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM MST, 3 hours 52 minutes before
AZZ020>028-CAZ030>033-220600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON AUG 21 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... INCREASING HUMIDITY FROM THE EAST AND SOUTHEAST WILL RESULT IN AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN SOUTH-CENTRAL ARIZONA...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO SOUTHEAST CALIFORNIA TUESDAY AND WEDNESDAY. THE UPPER LEVEL WINDS SHOULD DECREASE SOMEWHAT BY LATE IN THE WEEK FOR DECREASING HUMIDITY AND DECREASING CHANCES OF SHOWERS BY THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... LATEST UPPER AIR DATA FROM PHOENIX SOUNDING INDICATED A RATHER DEEP EASTERLY FLOW. YUMA SOUNDING HAS ALSO INDICATED AN EASTERLY FLOW AS WE ARE BEGINNING TO FEEL STRONGER EFFECTS FROM THE INVERTED TROUGH ACROSS NORTHERN MEXICO AND THE GULF OF CALIFORNIA. IN FACT...PHOENIX WINDS WERE IN THE 10-20KT RANGE BELOW A WEAKENING CAP NEAR 21K FT. A SIGNIFICANT UPSWING IN EARLY AFTERNOON LIGHTNING HAS ALSO BEEN OBSERVED FROM PIMA AND COCHISE COUNTY...COMPARED TO 24 HRS AGO. THESE STORMS HAVE ERUPTED WITHIN A FAIRLY RICH ENVIRONMENT...AS SEEN ON LATEST WATER VAPOR IMAGERY. ANOTHER SIGNIFICANT CHANGE...DEW POINTS UP NEARLY EVERYWHERE WITH PHOENIX AND GOODYEAR UP 2 AND 5 DEG RESPECTIVELY. TEMPERATURES ALSO WARMED UP LITTLE MORE THAN FORECAST. WILL STILL CALL FOR CHANCE POPS ACROSS SOUTH-CENTRAL AZ TNT...AND THERE MAY BE SOME BLOWING DUST IN ISOLATED SPOTS WHERE DOWNBURSTS GENERATE STRONGER WINDS. WITH THE REINFORCING MOISTURE SURGE...WE WILL SHOW SLIGHT CHANCES FARTHER WEST THAN PREVIOUS FORECASTS. YUMA WILL EXPECT A 20PCT FOR TONIGHT...TUESDAY NIGHT...AND WED NIGHT. STRONG GUSTY WINDS AND LOCALLY HVY RAINFALL STILL A CONCERN...PLEASE READ PHXHWOPSR. ALL THIS MOISTURE INCREASE SHOULD TAKE PLACE WELL NORTH OF ANY TROPICAL DEPRESSION OR TROPICAL STORM(ILEANA) DEVELOPMENT THAT OCCURS SOUTH OF THE SOUTHERN TIP OF BAJA CALIFORNIA. RH LIKELY TO RAMP UP EACH MORNING...46 PCT TUES...48 PCT WED AND 50 PCT THURS. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... UPPER LEVEL RIDGE TO MIGRATE SLOWLY EASTWARD AGAIN BY THE WEEKEND. THIS SHOULD KEEP LOW AND MID LEVEL MOISTURE IN PLACE...SPCLY ACROSS THE EASTERN ZONES. A FEW IMPULSES COULD ROTATE TOWARD THE NORTHWEST AND OUT OF OUR CWA BY SUNDAY OR MONDAY. ENSEMBLES TRENDING LOWER POPS AND FEEL THIS IS THE RIGHT TREND FOR NOW. TEMPS TO MODERATE TO AROUND 104-105 OR SO IN PHX FOR THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SIPPLE
Hazardous weather outlook, Aug 21, 6:16 AM MST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 616 AM MST MON AUG 21 2006 AZZ022-023-027-221330- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY WITH LESS OF A CHANCE DURING THE LATTER PART OF THE WEEK AND THIS COMING WEEKEND. HAZARDS INCLUDE DENSE BLOWING DUST... STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-221330- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-221330- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-221330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 616 AM PDT MON AUG 21 2006 /616 AM MST MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
In the hours before
Local storm report, Aug 21, 6:18 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST MESA 33.42N 111.74W
08/21/2006 E70.00 MPH MARICOPA AZ TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 TO 70 MPH AT UNIVERSITY AND
BROWN.
&&
INIGUEZLocal storm report, Aug 21, 6:23 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
623 PM MST MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG MESA 33.42N 111.74W
08/21/2006 MARICOPA AZ TRAINED SPOTTER
STREETS SIGNS BLOWN DOWN AT ELLIOT AND ELLSWORTH.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:33 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 42 min |
| Aug 21, 6:13 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 47 min |
| Aug 21, 7:00 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 45 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.